MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM
Catalog Number VIUS12080
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable to provide any further patient or procedural details to bard.
 
Event or Problem Description
It was reported that the biliary stent could not be deployed.Another stent of the same brand was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample or image was provided for evaluation.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.This kind of event may be associated with a difficult vessel anatomy or challenging stent placement site resulting in high friction during the attempt to release the stent.Insufficient flushing of the device may be another contributing factor to the reported event.In this case, neither any information regarding the vessel anatomy nor any procedural details were provided.On the basis of the information available and as no sample was returned for evaluation, a definite root cause for the reported event could not be determined.The ifu states: "should unusual resistance be felt at any time during the procedure, the entire system(introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit." and "do not hold the delivery systemcatheter during stent deployment." furthermore, the ifu states: "prior to inserting the delivery catheter over the guide wire, the system must be flushed with sterile saline at the two female luer ports until saline drips from the distal tip of the catheter.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.On the basis of the evaluation of the returned device, the reported deployment failure could not be confirmed.The stent was found to be partially released upon sample receipt.During the performed function test, the stent could be deployed completely without issues.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.This kind of event may be associated with a difficult vessel anatomy or challenging stent placement site resulting in high friction during the attempt to release the stent.Insufficient flushing of the device may be another contributing factor to the reported event.In this case, neither any information regarding the vessel anatomy nor any procedural details were provided.In addition, the stent could be completely released during the performed function test.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu states: "should unusual resistance be felt at any time during the procedure, the entire system(introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit." and "do not hold the delivery system catheter during stent deployment." furthermore, the ifu states: "prior to inserting the delivery catheter over the guide wire, the system must be flushed with sterile saline at the two female luer ports until saline drips from the distal tip of the catheter." updated 'event description' due receipt of additional information.Updated data due to sample receipt.Updated 'additional event information' due to sample receipt.
 
Event or Problem Description
It was reported that the biliary stent could not be deployed in the common bile duct.Another stent of the same brand was used to complete the procedure successfully.There was no reported patient injury.

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6387678
Report Number9681442-2017-00093
Device Sequence Number16294586
Product Code FGE
UDI-Device Identifier04049519005638
UDI-Public(01)04049519005638(17)191014(10)ANAX1523
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2019
Device Catalogue NumberVIUS12080
Device Lot NumberANAX1523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date04/03/2017
05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR